Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 21, 2004, 10:26 PM CDT for Concho County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 22, 2004, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Concho County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 220326
FFWSJT
TXC095-327-220615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CONCHO COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF EDEN
MENARD COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF MENARD
* UNTIL 115 AM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA
OF THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS MENARD AND SOUTHERN
CONCHO COUNTIES. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
* DOPPLER RADAR ESTIMATES THAT 4 TO 8 INCHES HAVE FALLEN ACROSS
EXTREME SOUTHERN CONCHO COUNTY SINCE 700 PM. IN NORTHERN MENARD
COUNTY...5 TO 10 INCHES OF RAIN HAVE FALLEN.
* ADDITIONAL CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL
MOVE SOUTHEAST ACROSS CONCHO AND MENARD COUNTIES FROM 1030 PM
TO 100 AM. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL OCCUR
IN NORTHERN CONCHO COUNTY...AND THIS WILL CAUSE LOCALIZED FLOODING.
* A DANGEROUS FLASH FLOODING SITUATION HAS ALREADY DEVELOPED
ACROSS NORTHERN MENARD AND FAR SOUTHERN CONCHO COUNTY. ADDITIONAL
HEAVY RAINFALL OF 2 TO 3 INCHES THROUGH 100 AM IN THAT AREA WILL
AGGRAVATE THE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3157 10010 3073 10010 3076 9953 3092 9950
3094 9962 3132 9962 3150 9970 3156 9975
$$
191 follow-up statement
000 WGUS74 KSJT 220533 FFSSJT TXC095-327-220615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1232 AM CDT TUE JUN 22 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CONCHO AND MENARD COUNTIES UNTIL 115 AM CDT... AT 1228 AM...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS CONCHO AND MENARD COUNTIES...MOVING SOUTHEAST AT 25 MPH. DOPPLER RADAR ESTIMATES THAT THE HEAVIEST RAINFALL OF 3 TO 8 INCHES HAVE OCCURRED OVER EXTREME SOUTHERN CONCHO COUNTY...WITH 5 TO 10 INCH AMOUNTS IN FAR NORTHERN MENARD COUNTY. ELSEWHERE ACROSS CONCHO AND MENARD COUNTIES... SCATTERED ONE TO TWO INCH AMOUNTS HAVE OCCURRED. ADDITIONAL RAINFALL OF ONE HALF TO THREE QUARTERS OF AN INCH WILL OCCUR THROUGH 115 AM. SIGNIFICANT FLOODING WAS REPORTED DURING THE LATE EVENING AT A LIQUOR STORE ALONG HIGHWAY 83 IN FAR NORTHERN MENARD COUNTY...NEAR THE CONCHO COUNTY LINE. LOCALIZED FLOODING COULD HAVE OCCURRED IN OTHER PARTS OF CONCHO AND MENARD COUNTIES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:07 PM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 2:07 PM CDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 207 PM CDT MON JUN 21 2004 .DISCUSSION... RATHER COMPLEX FORECAST THIS AFTERNOON. A SLOW MOVING CONVECTIVE COMPLEX DROPPED AS MUCH AS 8 INCHES OF RAIN OVER NORTHERN CROCKETT COUNTY THIS MORNING. A LEFTOVER MESOSCALE CONVECTIVE VORTICITY MAX FROM THIS FEATURE WAS MOVING FROM THE NORTHWEST CONCHO VALLEY...INTO WESTERN BIG COUNTRY AT MIDAFTERNOON...ON CUE TO INTERCEPT A SOUTHWARD MOVING OUTFLOW BOUNDARY NEAR OR NORTH OF THE ABILENE AREA LATE AFTERNOON/EARLY EVENING. WITH SURFACE TEMPS IN THE MID TO UPPER 80S AND DEWPOINTS IN THE UPPER 60S...100MB MIXED LAYER CAPES WERE RUNNING NEAR 2500 J/KG AT 18Z. EXPECT CAP TO BREAK OVER THE NEXT FEW HOURS WITH SEVERE THUNDERSTORMS POSSIBLE NEAR AND TO THE NORTH OF ABILENE. MAIN THREAT WILL BE LARGE HAIL...WINDS AND AN ISOLATED TORNADO NEAR THE SOUTHWARD ADVANCING OUTFLOW BOUNDARY. GFS...AND TO A LESSER EXTENT THE ETA...PROG AN MCS TO MOVE OUT OF NORTHERN MEXICO...AFFECTING THE EDWARDS PLATEAU LATE THIS EVENING AND OVERNIGHT. GFS PROGS QPF IN EXCESS OF 1 1/2 INCHES OVER OUR NORTHERN EDWARDS PLATEAU COUNTIES. GOES VISIBLE IMAGERY INDICATED A CONVECTIVE VORT MAX OVER NORTHERN MEXICO...SOUTHWEST OF MMCU. THIS FEATURE APPEARED TO BE DRIFTING SLOWLY NORTHEAST. THE GFS INITIALIZED THIS FEATURE THE FAIRLY WELL...UNLIKE THE ETA. AFTER COORDINATION W/EWX...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN EDWARDS PLATEAU...EASTWARD THROUGH THE THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND FOR TONIGHT. GFS ALSO PROGS A NORTHWEST FLOW-EMBEDDED MCS TO MOVE TO MOVE FROM THE HIGH PLAINS OF COLORADO INTO OK OVERNIGHT. SOME LOCALLY HEAVY RAIN MAY OCCUR OVER THE NORTHERN BIG COUNTRY...ALONG THE ADVANCING OUTFLOW...BUT IT APPEARS HEAVIEST RAIN AND HIGHER FLASH FLOOD THREAT WILL OCCUR NORTH AND EAST OF HASKELL/THROCKMORTON COUNTIES. WILL MENTION LOCALLY HEAVY RAIN FOR MOST OF WEST CENTRAL TEXAS TONIGHT. REMNANTS OF AFOREMENTIONED SOUTHERN AND NORTHERN MCS WILL LIKELY MERGE NEAR OR TO THE EAST OF THE HEARTLAND ZONES TUESDAY AFTERNOON. RAIN CHANCES WILL BEGIN TO TAPER OFF OVER THE ABILENE AND SAN ANGELO AREAS...AS SURFACE FRONT/OUTFLOW BOUNDARY MOVES SOUTH TO THE ESCARPMENT. MAV-PROGGED MAX TEMPS ARE WELL BELOW CLIMATOLOGY AND APPEAR REASONABLE IF SKIES STAY CLOUDY. MAY TWEAK DOWN TEMPS FURTHER PRIOR TO FORECAST ISSUANCE. LITTLE CHANGES MADE TO THE OUTER PERIODS. SLIGHT CHANCE OF RAIN TO REMAIN THROUGH LATE IN THE WEEK...AS WEAKNESS PERSISTS IN THE BROAD UPPER LEVEL RIDGE AND SUBTROPICAL MOISTURE FROM MEXICO REMAINS IN CLOSE PROXIMITY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 81 64 85 / 50 40 20 20 SAN ANGELO 70 83 66 86 / 50 40 20 20 JUNCTION 71 84 67 86 / 60 50 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT SOUTH OF AN OZONA TO SAN SABA LINE. && 14
Hazardous weather outlook, Jun 21, 2:20 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT MON JUN 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 220 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SOME SEVERE STORMS ARE POSSIBLE IN WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE STORMS IS IN THE BIG COUNTRY NORTH OF INTERSTATE 20. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF WEST CENTRAL TEXAS...AS AN UPPER LEVEL DISTURBANCES IMPACTS THE REGION...AND AN OUTFLOW BOUNDARY MOVES SOUTH ACROSS THE BIG COUNRY. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE NEAR AN OUTFLOW BOUNDARY MOVING SOUTHWARD ACROSS THE BIG COUNTRY. VERY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY. LOCALIZED RAINFALL AMOUNTS MAY EXCEED 2 INCHES. .DAYS TWO THROUGH SEVEN... ADDITIONAL UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Jun 21, 6:29 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST BROWNWOOD 31.71N 98.99W
06/21/2004 76 MPH BROWN TX AWOS
RECORDED BY BROWNWOOD AWOS
&&
19Local storm report, Jun 21, 9:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 9 N MENARD 31.05N 99.79W
06/21/2004 MENARD TX LAW ENFORCEMENT
SIGNIFICANT FLOODING OF A LIQUOR STORE ON NORTH HIGHWAY
83 REPORTED NEAR THE MENARD/CONCHO COUNTY LINE
&&
99Local storm report, Jun 21, 9:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 2 SSE SAN ANGELO 31.42N 100.44W
06/21/2004 0.88 INCH TOM GREEN TX LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED ON LINE ROAD
&&
99Local storm report, Jun 21, 9:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT MON JUN 21 2004 12
..TIME... ...EVENT... V N ...CITY LOCATION... ... A . O....
..DATE... ....MAG .... A ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL TANKERSLEY 31.35N 100.64W
06/21/2004 0.70 4NCH TOM GREEN E N T AMATEUR RADIO
&
99Local storm report, Jun 21, 9:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 3 E DOOLE 31.40N 99.55W
06/21/2004 0 MPH MCCULLOCH TX EMERGENCY MNGR
CAR REPORTED TO HAVE BEEN BLOWN OFF OF A ROAD EAST OF
DOOLE
&&
99Local storm report, Jun 21, 10:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST LOHN 31.32N 99.41W
06/21/2004 70 MPH MCCULLOCH TX EMERGENCY MNGR
MANY TREE LIMBS BLOWN DOWN IN THE LOHN AREA
&&
99The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:12 PM CDT | Tornado Warning | SJT | Brown, San Saba | 48 min |
| Jun 21, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 63 min |
| Jun 21, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 53 min |
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 64 min |
| Jun 21, 8:18 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 42 min |
| Jun 21, 8:27 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 2 hr |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 52 min |
| Jun 21, 8:57 PM CDT | Tornado Warning | SJT | San Saba | 48 min |
| Jun 21, 9:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 56 min |
| Jun 21, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 59 min |
| Jun 21, 9:56 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 21, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 34 min |
| Jun 21, 11:47 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.